Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 11, 2021, 1:57 PM CDT for Chippewa County, Wisconsin. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2021, 1:57 PM CDT (18:57 UTC)
- Expired
- Jun 11, 2021, 2:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Twin Cities, MN
County Chippewa County, WI
The radar
The La Crosse radar (KARX), 162 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 1:58 PM CDT | TSTM WND DMG | 5 Nne Cornell, WI | LARGE TREES DOWN/SNAPPED, PICTURES ON TWITTER. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
011
WWUS83 KMPX 111857
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
157 PM CDT Fri Jun 11 2021
WIZ016-027-111930-
Chippewa-Rusk-
157 PM CDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RUSK AND
NORTHEASTERN CHIPPEWA COUNTIES...
At 157 PM CDT, a strong thunderstorm was located over Cornell, or 21
miles south of Ladysmith, moving northeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Cornell, Sheldon and Holcombe.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4538 9092 4510 9093 4500 9116 4520 9136
4544 9085 4538 9080
TIME...MOT...LOC 1857Z 237DEG 29KT 4516 9113
$$
NDCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 11, 12:54 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 11, 12:54 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1254 PM CDT Fri Jun 11 2021 .SHORT TERM...(Today through Saturday) Issued at 450 AM CDT Fri Jun 11 2021 Forecast concerns today will be ongoing mesoscale convective system (MCS) trekking across the Dakotas this morning. The second concern is the potential for isolated strong to severe storms to redevelop along the cold front this afternoon and into the evening. Another warm night with temperatures still in the upper 70s in the Twin Cities. An MCS is moving eastward across the Dakotas currently. Recent CAMs sustain the MCS long enough for it to reach western Minnesota around sunrise. Initially, the MCS will encounter an environment capable of producing a few damaging wind gusts across far western Minnesota, however it will quickly encounter an unfavorable environment and dissipate as the morning progresses. Recent models continue to support a second round of convection developing along and east of I-35 corridor this afternoon. The Storm Prediction Center has issued a Day 1 Marginal risk that highlights the potential for damaging winds and a lesser hail threat from western Wisconsin back toward Lake Michigan. CAMs show instability building ahead of the cold front through the early afternoon before initiation around 21Z. Forecast soundings point to isolated to scattered thunderstorm clusters and moderate instability with MLCAPE of 1500 to 2500 J/kg and effective shear of around 25 kts. One indication of the potential damaging wind threat is the dry low levels with ample downdraft CAPE values of 1300+ J/kg). One limiting factor is our shortwave quickly pulls north into Manitoba and Saskatchewan leaving behind an unfavorable dynamic set up across the upper Mississippi Valley. A few tenths of an inch of QPF is likely for those impacted by this morning's MCS and those impacted by this afternoon's isolated thunderstorms. I wouldn't plan on any widespread precipitation in the Twin Cities metro unfortunately. Regardless, this will need to be watched closely since any storm that develops will be capable of damaging winds. With little in the way of cloud cover ahead of the approaching storms, temperatures should heat up quickly this morning. With that in mind I have nudged highs a degree or two warmer for the eastern half of the CWA with lower 90s in the Twin Cities. We have issued an Special Weather Statement for the very warm temperatures and heat indices approaching 95F for the Metro and the upper 90s for portions of west-central WI. Temperatures and dew points finally drop behind the cold front. Overnight lows will cool into the 60s tonight with highs warming into the lower to mid 80s Saturday. Dew points will range in the 40s and 50s Saturday onward. Not good news for those hoping to see some rain, but great news for those looking for a break from the extended heat wave. .LONG TERM...(Saturday night through Thursday) Issued at 450 AM CDT Fri Jun 11 2021 The extended period offers very little day to day chance as surface high pressure prevails over head and an mid-level ridging across the western CONUS. Temperatures remain well above normal throughout the period. Highs will be in the 80s Monday through Wednesday and into the 90s for Sunday, Thursday, and Friday. One difference is the origin of the airmass will be Pacific-based rather than from the southern CONUS, this means we'll have lower dew points and low relative humidity with this heat. This also means that we'll stay dry and likely worsen the drought conditions across portions of central and southern MN. The NBM PoPS remain below 15 through the extended other than some fringe 16 to 18 pops Wednesday night into Thursday. Looking beyond the extended period, both the EPS and GEFS continue to favor above normal temperatures over the next 10 to 14 && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1254 PM CDT Fri Jun 11 2021 Primary cold front will start out this period near St. Cloud and Hutchinson. To the east of it, we're still dealing with the remnants of last nights MCS now in western WI, though that activity looks to go between RNH and EAU. Next issue is figuring out where next round of storms develops this afternoon. Given the speed of the front, like the idea of the HRRR, that afternoon activity today is confined mainly to western WI, with MN terminals remaining dry the rest of this period. EAU has the best chance of seeing TSRA, but a couple of hours later than what we had with the 12z TAFs. Behind this front, it's SKC conditions and light northwest winds. KMSP...Looking increasingly likely that MSP will not see any storms with this fropa, with majority of guidance saying additional TS development this afternoon is most likely over WI, so maintained a dry TAF with this update. No additional concerns after the fropa, with winds becoming northwest and skies going SKC. /OUTLOOK FOR KMSP/ Sun...VFR. Wind SW 10-15 kts. Mon...VFR. Wind NW 10-15 kts. Tue...VFR. Wind NE 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM...BPH LONG TERM...BPH AVIATION...MPG
Hazardous weather outlook, Jun 11, 12:42 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1242 PM CDT Fri Jun 11 2021 MNZ045-052-053-060>063-069-070-076>078-084-085-093-WIZ014>016- 023>028-121745- Kanabec-Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Scott- Dakota-Le Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron- Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 1242 PM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for portions of east central Minnesota...south central Minnesota...southeast Minnesota... northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Isolated severe thunderstorms will be possible this afternoon and early evening, mainly along and east of the I-35 corridor. The primary severe risk will be strong, damaging winds with large hail possible as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Temperatures are expected to rise back into the 90s on Sunday and next week. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ041>044-047>051-054>059-064>068-073>075-082-083-091-092-121745- Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Sherburne-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Wright- Yellow Medicine-Renville-McLeod-Sibley-Carver-Redwood-Brown- Nicollet-Watonwan-Blue Earth-Martin-Faribault- 1242 PM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southwest Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Temperatures are expected to rise back into the 90s on Sunday and next week. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Jun 11, 12:39 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1239 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG ELMWOOD 44.78N 92.15W
06/11/2021 PIERCE WI TRAINED SPOTTER
FOURTEEN INCH DIAMETER TREE DOWN OVER HOUSE.
REPORT RELAYED BY AMATEUR RADIO OPERATOR.
&&Local storm report, Jun 11, 12:47 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1247 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND DMG RED WING 44.56N 92.54W
06/11/2021 GOODHUE MN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS RED WING AND JUST
OUTSIDE THE CITY. TREES ARE DOWN ON HOUSES
AND VEHICLES. SOME POWER LINES ALSO DOWN.
&&Local storm report, Jun 11, 12:58 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1258 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG 3 ESE ELMWOOD 44.76N 92.09W
06/11/2021 DUNN WI TRAINED SPOTTER
TEN INCH DIAMETER TREES DOWN. REPORT RELAYED
BY AMATEUR RADIO OPERATOR.
&&Special weather statement, Jun 11, 1:20 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
120 PM CDT Fri Jun 11 2021
WIZ027-111900-
Chippewa-
120 PM CDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHIPPEWA COUNTY...
At 120 PM CDT, a strong thunderstorm was located near Bloomer, or 15
miles north of Eau Claire, moving northeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Bloomer, Cornell, Tilden, Holcombe, Eagleton and Chippewa Moraine
State Rec Area.
LAT...LON 4498 9145 4514 9166 4530 9139 4530 9093
4525 9093
TIME...MOT...LOC 1820Z 231DEG 32KT 4507 9154
ETALocal storm report, Jun 11, 1:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
151 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 1 SW MENOMONIE 44.87N 91.94W
06/11/2021 DUNN WI LAW ENFORCEMENT
SCATTERED TREES AND POWER LINES DOWN IN AND
SOUTH OF MENOMONIE PER DISPATCH. A STREET
LIGHT WAS ALSO DOWN. ONE TREE WAS UPROOTED
AND AGAINST AN APARTMENT BUILDING NEAR THE
HIGH SCHOOL PER WQOW-TV.
&&
TDKSpecial weather statement, Jun 11, 1:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
157 PM CDT Fri Jun 11 2021
WIZ016-027-111930-
Chippewa-Rusk-
157 PM CDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RUSK AND
NORTHEASTERN CHIPPEWA COUNTIES...
At 157 PM CDT, a strong thunderstorm was located over Cornell, or 21
miles south of Ladysmith, moving northeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Cornell, Sheldon and Holcombe.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4538 9092 4510 9093 4500 9116 4520 9136
4544 9085 4538 9080
TIME...MOT...LOC 1857Z 237DEG 29KT 4516 9113
NDCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:50 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 55 min |
| Jun 11, 5:55 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Stevens, Swift | 50 min |
| Jun 11, 6:09 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope | 51 min |
| Jun 11, 6:36 AM CDT | Special Weather Statement | MPX | Chippewa, Swift, Yellow Medicine | 39 min |
| Jun 11, 6:54 AM CDT | Special Weather Statement | MPX | Douglas, Pope, Todd | 66 min |
| Jun 11, 7:22 AM CDT | Special Weather Statement | MPX | Chippewa, Kandiyohi, Yellow Medicine | 38 min |
| Jun 11, 7:49 AM CDT | Special Weather Statement | MPX | Benton, Meeker, Stearns | 56 min |
| Jun 11, 7:53 AM CDT | Special Weather Statement | MPX | Brown, McLeod, Redwood, Renville | 67 min |
| Jun 11, 8:32 AM CDT | Special Weather Statement | MPX | Martin, Watonwan | 58 min |
| Jun 11, 9:15 AM CDT | Special Weather Statement | MPX | Blue Earth, Faribault | 60 min |
| Jun 11, 10:29 AM CDT | Special Weather Statement | MPX | Freeborn, Rice, Steele, Waseca | 46 min |
| Jun 11, 11:04 AM CDT | Special Weather Statement | MPX | Goodhue | 56 min |
| Jun 11, 11:41 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 34 min |
| Jun 10, 8:08 PM CDT | Special Weather Statement | MPX | Chippewa, Rusk | 82 min |
| Jun 11, 12:07 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin, Pierce | 38 min |
| Jun 11, 12:39 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn | 51 min |
| Jun 11, 1:20 PM CDT | Special Weather Statement | MPX | Chippewa | 40 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.